Mum Suffers Stroke Aged Just 28 After Taking Contraceptive Pill

April 18, 2017 | by | 0 Comments
Natalie Trickett, 32, who suddenly suffered a stroke at 28, with sons Luke and Logan.

Natalie Trickett, 32, who suddenly suffered a stroke at 28, with sons Luke and Logan.

A brave mum has issued a stark warning to other women after suffering a stroke aged just 28-years-old – believed to be caused by her contraceptive PILL.

Natalie Trickett suddenly collapsed and went on to lose the feeling on the right side of her face and her eyesight.

Natalie was a healthy mum-of-two and even competed in cross-fit events – and was told by top medics they believed her stoke was down to her Microgynon pill.

Natalie, of Garstang, near Preston, Lancs., said: “Strokes are a potential risk of the pill as they can lead to an increased risk of blood clots.

“Until you have been a victim of a stroke yourself – you don’t realise how real a risk it is.”

Natalie started to lose the feeling in the right side of her face and remembers not being able to feel her lips at all – and then began to hallucinate.

Speaking about the incident, Natalie said: “On this particular morning, I went downstairs to sort breakfast for my two boys and my then husband when I just collapsed.”

Natalie’s mum took her to the doctors and they thought she was experiencing a migraine and sent her home with tablets telling her she should rest before having an eye test at Burnley Hospital the following day.

But no sooner the eye-test was complete – Natalie was rushed to Royal Blackburn Hospital when an optician could see the mum had been suffering with a stroke.

Natalie Trickett, 32, who suddenly suffered a stroke at 28.

Natalie Trickett, 32, who suddenly suffered a stroke at 28.

Natalie, now 32, added: “I was so shocked, I panicked and fainted and it was all a bit of a blur.”

She says hospital specialists told her they thought the stroke had been caused by the contraceptive pill.

Natalie, who has sons Luke, nine and Logan eight, said: “I was taking the Microgynon contraceptive pill at the time and had been taking it for about a year.

“Strokes are a potential risk of the pill as they can lead to an increased risk of blood clots.

“There was no other reason for me suffering a stroke at such a young age. I don’t drink or smoke and they checked out my heart and everything was fine with that.”

Natalie says that apart from her peripheral vision, she has made a good recovery and considers herself very lucky.

She said: “I have blank spots in my vision and I can’t do things like play tennis any more because I can’t see the ball properly.

“I also had to re-do my driving test and was determined to pass it which I did.”

Natalie, who is a carer for her son Luke who has disabilities, is now hoping to go back to university to get a degree and become a teaching assistant.

SWNS_TRICKETT_STROKE_06Natalie wants to make people aware that strokes are a possible side effect of the contraceptive pill and about the devastating impact a stroke can make on your life.

She said: “I don’t think there is enough awareness or information about the side effects of the pill and how it can cause a stroke and what a stroke can do to your life.

“People assume strokes only happen to older people over the age of 50 and I probably thought the same before it happened to me.”

A Medicines and Healthcare Regulatory Agency (MHRA) spokesperson said: “Women should continue to take their contraceptive pill.

SWNS_TRICKETT_STROKE_03“These are very safe, highly effective medicines for preventing unintended pregnancy and the benefits associated with their use far outweigh the risks.

“The safety of contraceptive pills has been reviewed at European level and the review confirmed that the risk of blood clots with all contraceptives is small.

“Prescribers and women should, however, be aware of the possible risk factors for blood clots and the key signs and symptoms.

“If women have questions, they should discuss them with their GP or contraceptive provider at their next routine appointment but should keep taking their contraceptive until they have done so.”

Category: News

Add your comment

Libellous and abusive comments are not allowed. Please read our House Rules

For information about privacy and cookies please read our Privacy Policy